Fano manifolds of degree ten and EPW sextics
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 44 (2011) no. 3, p. 393-426

O’Grady showed that certain special sextics in 5 called EPW sextics admit smooth double covers with a holomorphic symplectic structure. We propose another perspective on these symplectic manifolds, by showing that they can be constructed from the Hilbert schemes of conics on Fano fourfolds of degree ten. As applications, we construct families of Lagrangian surfaces in these symplectic fourfolds, and related integrable systems whose fibers are intermediate Jacobians.

O’Grady a démontré que certaines sextiques spéciales dans 5 , les sextiques EPW, admettent pour revêtements doubles des variétés symplectiques holomorphes lisses. Nous proposons une nouvelle approche de ces variétés symplectiques, en montrant qu’elles se construisent à partir des schémas de Hilbert de coniques sur des variétés de Fano de dimension quatre et de degré dix. En guise d’application, nous construisons des familles de surfaces lagrangiennes dans ces variétés symplectiques, puis des systèmes intégrables dont les fibres sont des jacobiennes intermédiaires.

DOI : https://doi.org/10.24033/asens.2146
Classification:  14C05,  14J35,  14J45,  14M15,  37K20,  53C26
Keywords: holomorphic symplectic manifold, Fano manifold, grassmannian, Hilbert scheme, conic, double cover, lagrangian surface, integrable system
@article{ASENS_2011_4_44_3_393_0,
     author = {Iliev, Atanas and Manivel, Laurent},
     title = {Fano manifolds of degree ten and EPW sextics},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 44},
     number = {3},
     year = {2011},
     pages = {393-426},
     doi = {10.24033/asens.2146},
     zbl = {1258.14050},
     mrnumber = {2839455},
     language = {en},
     url = {http://www.numdam.org/item/ASENS_2011_4_44_3_393_0}
}
Iliev, Atanas; Manivel, Laurent. Fano manifolds of degree ten and EPW sextics. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 44 (2011) no. 3, pp. 393-426. doi : 10.24033/asens.2146. http://www.numdam.org/item/ASENS_2011_4_44_3_393_0/

[1] M. Andreatta & J. A. Wiśniewski, A note on nonvanishing and applications, Duke Math. J. 72 (1993), 739-755. | MR 1253623 | Zbl 0853.14003

[2] E. Arbarello, M. Cornalba, P. A. Griffiths & J. Harris, Geometry of algebraic curves. Vol. I, Grund. Math. Wiss. 267, Springer, 1985. | MR 770932 | Zbl 0559.14017

[3] A. Beauville, Fano threefolds and K3 surfaces, in The Fano Conference, Univ. Torino, Turin, 2004, 175-184. | MR 2112574 | Zbl 1096.14034

[4] O. Debarre, A. Iliev & L. Manivel, On the period map for prime Fano threefolds of degree ten, preprint arXiv:0812.3670, to appear in J. Algebraic Geom. | MR 2846678 | Zbl 1250.14029

[5] O. Debarre & C. Voisin, Hyper-Kähler fourfolds and Grassmann geometry, J. reine angew. Math. 649 (2010), 63-87. | MR 2746467 | Zbl 1217.14028

[6] R. Donagi & E. Markman, Spectral covers, algebraically completely integrable, Hamiltonian systems, and moduli of bundles, in Integrable systems and quantum groups (Montecatini Terme, 1993), Lecture Notes in Math. 1620, Springer, 1996, 1-119. | MR 1397273 | Zbl 0853.35100

[7] D. Eisenbud, S. Popescu & C. Walter, Enriques surfaces and other non-Pfaffian subcanonical subschemes of codimension 3, Comm. Algebra 28 (2000), 5629-5653. | MR 1808593 | Zbl 0983.14018

[8] N. P. Gushelʼ, Fano varieties of genus 6, Izv. Akad. Nauk SSSR Ser. Mat. 46 (1982), 1159-1174; English translation: Math. USSR Izv. 21 (1983), 445-459. | Zbl 0554.14014

[9] A. Iliev & L. Manivel, Prime Fano threefolds and integrable systems, Math. Ann. 339 (2007), 937-955. | MR 2341908 | Zbl 1136.14026

[10] A. Iliev & L. Manivel, Cubic hypersurfaces and integrable systems, Amer. J. Math. 130 (2008), 1445-1475. | MR 2464024 | Zbl 1162.14032

[11] A. Kuznetsov & D. Markushevich, Symplectic structures on moduli spaces of sheaves via the Atiyah class, J. Geom. Phys. 59 (2009), 843-860. | MR 2536849 | Zbl 1181.14049

[12] D. Logachev, Fano threefolds of genus 6, preprint arXiv:math/0407147. | MR 2989233 | Zbl 1263.14040

[13] D. Markushevich, An integrable system of K3-Fano flags, Math. Ann. 342 (2008), 145-156. | MR 2415319 | Zbl 1144.14039

[14] D. Markushevich, Integrable systems from intermediate Jacobians of fivefolds, preprint, 2009. | Zbl pre06283443

[15] S. Mukai, Curves, K3 surfaces and Fano 3-folds of genus 10, in Algebraic geometry and commutative algebra, Vol. I, Kinokuniya, 1988, 357-377. | MR 977768 | Zbl 0701.14044

[16] S. Mukai, Moduli of vector bundles on K3 surfaces and symplectic manifolds, Sūgaku Expositions 1 (1988), 139-174. | MR 922020 | Zbl 0685.14021

[17] K. G. O'Grady, Involutions and linear systems on holomorphic symplectic manifolds, Geom. Funct. Anal. 15 (2005), 1223-1274. | Zbl 1093.53081

[18] K. G. O'Grady, Irreducible symplectic 4-folds and Eisenbud-Popescu-Walter sextics, Duke Math. J. 134 (2006), 99-137. | Zbl 1105.14051

[19] K. G. O'Grady, Dual double EPW-sextics and their periods, Pure Appl. Math. Q. 4 (2008), 427-468. | MR 2400882 | Zbl 1152.14010

[20] K. G. O'Grady, Irreducible symplectic 4-folds numerically equivalent to (K3) [2] , Commun. Contemp. Math. 10 (2008), 553-608. | MR 2444848 | Zbl 1216.14040

[21] E. Sernesi, Deformations of algebraic schemes, Grund. Math. Wiss. 334, Springer, 2006. | MR 2247603 | Zbl 1102.14001